MAUDE Adverse Event Report: ROCHE DIAGNOSTICS ELECSYS AFP; KIT, TEST,ALPHA-FETOPROTEIN FOR TESTICULAR CANCER

ROCHE DIAGNOSTICS ELECSYS AFP; KIT, TEST,ALPHA-FETOPROTEIN FOR TESTICULAR CANCER
Catalog Number 09015124190
Medical Device Problem Codes Mechanical Problem (1384); Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/19/2025
Type of Reportable Event Malfunction
Event or Problem Description
We received an allegation about discrepant results for 4 patients' samples tested with elecsys alpha-fetoprotein (afp) assay on a cobas pure e402 analytical unit.Sample 1: initial result: 11.9 iu/ml.1st repeat result: 3.04 iu/ml.Sample 2: initial result: 10.3 iu/ml.1st repeat result: 1.18 iu/ml.Sample 3: initial result: 20.2 iu/ml.1st repeat result: 182.7 iu/ml.The physician questioned the initial results for sample 1, sample 2, and sample 3 as they were high, and the samples were then repeated for the 1st time on an e411).On (b)(6) 2025, sample 1, sample 2, and sample 3 were repeated after replacing a new reagent pack and performing calibration on the e402.Sample 1: 2nd repeat result: 3.4 iu/ml (tested on e402).3rd repeat result: 3.94 iu/ml (tested on e411).Sample 2: 2nd repeat result: 1.57 iu/ml (tested on e402).3rd repeat result: 1.38 iu/ml (tested on e411).Sample 3: 2nd repeat result: 165 iu/ml (tested on e402).3rd repeat result: 184.9 iu/ml (tested on e411).Also, on (b)(6) 2025, sample 4 was initially tested on e402, resulting in an afp value of 225 iu/ml.The sample was repeated on an e411 using another reagent lot number, and the repeat result was 1.19 iu/ml.
 
Additional Manufacturer Narrative
The afp reagent expiration date was not provided.Sample 4 was repeated using the afp reagent lot number 821474.The cobas pure e402 analytical unit serial number was (b)(6).The qc was within the ranges.The calibration was performed on 20-may-2025, and it failed with a dup.E alarm.The investigation is ongoing.
 
Additional Manufacturer Narrative
During troubleshooting, the field service engineer replaced the sample probe, reagent probe, measuring cell, and microbead mixer and performed the adjustments.The troubleshooting actions performed by the engineer resolved the issue.A general reagent problem can be excluded.The investigation did not identify a product problem.The cause of the event could not be determined.

Brand Name
ELECSYS AFP
Common Device Name
KIT, TEST,ALPHA-FETOPROTEIN FOR TESTICULAR CANCER
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
ROCHE DIAGNOSTICS GMBH
sandhofer strasse 116
mannheim (baden-wurttemberg) 68305
GM   68305
Manufacturer Contact
natalie catton
9115 hague road
indianapolis, IN 46250
MDR Report Key22201806
Report Number1823260-2025-01820
Device Sequence Number12693590
Product Code LOJ
UDI-Device Identifier07613336172025
UDI-Public07613336172025
Combination Product (Y/N)N
Initial Reporter CountryMY
PMA/510(K) Number
K220176
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/23/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number09015124190
Device Lot Number781901
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/20/2025
Supplement Date Received by Manufacturer07/08/2025
Initial Report FDA Received Date06/13/2025
Supplement Report FDA Received Date07/23/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown